Alert archive / Iowa / Winter Storm Warnings in 2007

Winter Storm Warning 7, NWS La Crosse, WI

December 11, 2007Clayton County, Fayette County, Iowa; Grant County, Wisconsin

NWS La Crosse, WI issued this winter storm warning at Dec 11, 2007, 1:25 AM CST for Clayton County, Fayette County, Iowa; Grant County, Wisconsin. It took effect at Dec 11, 2007, 3:00 AM CST. It was in force for 11 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 11, 2007, 1:25 AM CST (07:25 UTC)
In effect from
Dec 11, 2007, 3:00 AM CST
Expired
Dec 11, 2007, 2:16 PM CST
In force
11 hr
Issued by
NWS La Crosse, WI

Counties Clayton County, IA, Fayette County, IA, Grant County, WI

The radar

The La Crosse radar (KARX), 108 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 11, 4:15 AM CSTFREEZING RAIN 0.05West Union, IALIGHT GLAZE OF ICE ACCUMULATION AT WEST UNION...FAIRBANK...AND OELWEIN.
Dec 11, 5:14 AM CSTFREEZING RAIN 0.2Edgewood, IASNOW AND SLEET ACCUMULATION WAS 1 INCH
Dec 11, 6:15 AM CSTSLEET 1.5Platteville, WISOME OF THE SLEET ACCUMULATION INCLUDED SNOW
Dec 11, 10:25 AM CSTFREEZING RAIN 0.12 Nw Cuba City, WITENTH OF AN INCH OF GLAZE WITH FREEZING RAIN. ALSO HAD SNOW AND SLEET MIXTURE WITH 1 INCH OF SNOW AND SLEET.
Dec 11, 11:00 AM CSTFREEZING RAIN 0.25Sinsinawa, WIPUBLIC REPORTS QUARTER OF AN INCH OF ICE ON CARS. ALSO ESTIMATES TWO TO THREE INCHES OF SNOWFALL ACCUMULATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 7.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
567 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KARX 110725
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
125 AM CST TUE DEC 11 2007

...A WINTRY MIX EXPECTED THROUGH THIS AFTERNOON...

.AN AREA OF LOW PRESSURE WILL MOVE FROM THE SOUTHERN AND CENTRAL
PLAINS INTO THE SOUTHERN GREAT LAKES REGION BY LATE TODAY.
THIS SYSTEM WILL SPREAD A MIX OF SNOW...SLEET...AND FREEZING RAIN
ACROSS NORTHEAST IOWA INTO SOUTHWEST WISCONSIN. HEAVIEST
PRECIPITATION SHOULD OCCUR MAINLY ALONG AND SOUTH OF A LINE FROM
OELWEIN IOWA TO FENNIMORE WISCONSIN...WHERE 4 TO 7 INCHES OF SNOW
ACCUMULATION AND ONE TENTH TO TWO TENTHS OF AN INCH OF ICE
ACCUMULATION ARE EXPECTED. PRECIPITATION IS EXPECTED TO BECOME ALL
SNOW BY ABOUT NOON TODAY WHEN COLDER AIR IS PULLED INTO THE
SYSTEM.

IAZ030-WIZ061-111530-
/O.UPG.KARX.WW.Y.0004.071211T0900Z-071211T2100Z/
/O.NEW.KARX.WS.W.0007.071211T0900Z-071212T0000Z/
CLAYTON-GRANT-
INCLUDING THE CITY OF...PLATTEVILLE
125 AM CST TUE DEC 11 2007

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.
THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

A WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN WILL MOVE INTO THE
AREA BETWEEN 2 AM AND 5 AM THIS MORNING. THE PRECIPITATION WILL LAST
THROUGH THE MORNING...BEFORE CHANGING TO ALL SNOW BY ABOUT NOON.
TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES WILL BE LIKELY ACROSS
THE WARNED AREA...ALONG WITH ICE ACCUMULATIONS OF ONE TENTH TO
TWO TENTHS OF AN INCH.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IAZ029-111530-
/O.NEW.KARX.WS.W.0007.071211T0900Z-071212T0000Z/
FAYETTE-
INCLUDING THE CITY OF...OELWEIN
125 AM CST TUE DEC 11 2007

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.

A WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN WILL MOVE INTO THE
AREA BETWEEN 2 AM AND 5 AM THIS MORNING. THE PRECIPITATION WILL LAST
THROUGH THE MORNING...BEFORE CHANGING TO ALL SNOW BY ABOUT NOON.
TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES WILL BE LIKELY ACROSS
THE WARNED AREA...ALONG WITH ICE ACCUMULATIONS OF ONE TENTH TO
TWO TENTHS OF AN INCH.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IAZ010-011-018-019-WIZ053>055-111530-
/O.NEW.KARX.WW.Y.0005.071211T0900Z-071212T0000Z/
WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-VERNON-CRAWFORD-RICHLAND-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER
125 AM CST TUE DEC 11 2007

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

SNOW IS EXPECTED TO SPREAD INTO THE AREA BETWEEN 2 AM AND 5 AM
THIS MORNING AND CONTINUE THROUGH THE DAY. THE SNOW MAY BE MIXED
WITH SLEET AND FREEZING RAIN AT THE ONSET. TOTAL SNOW ACCUMULATIONS
OF 2 TO 4 INCHES WILL BE LIKELY ACROSS THE ADVISORY AREA. ANY ICE
ACCUMULATIONS SHOULD BE LESS THAN ONE TENTH OF AN INCH.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

WEATHER.GOV/LACROSSE

THOMPSON
5 follow-up statements
000 
WWUS43 KARX 110957
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
357 AM CST TUE DEC 11 2007

...A WINTRY MIX EXPECTED THROUGH THIS AFTERNOON...

.AN AREA OF LOW PRESSURE WILL MOVE FROM THE SOUTHERN AND CENTRAL
PLAINS INTO THE SOUTHERN GREAT LAKES REGION BY LATE TODAY. THIS
SYSTEM WILL SPREAD A MIX OF SNOW...SLEET...AND FREEZING RAIN
ACROSS NORTHEAST IOWA INTO SOUTHWEST WISCONSIN. HEAVIEST
PRECIPITATION SHOULD OCCUR MAINLY ALONG AND SOUTH OF A LINE FROM
OELWEIN IOWA TO FENNIMORE WISCONSIN...WHERE 4 TO 7 INCHES OF SNOW
ACCUMULATION AND ONE TENTH TO TWO TENTHS OF AN INCH OF ICE
ACCUMULATION ARE EXPECTED. PRECIPITATION IS EXPECTED TO BECOME
ALL SNOW BY ABOUT NOON TODAY WHEN COLDER AIR IS PULLED INTO THE
SYSTEM.

IAZ029-030-WIZ061-111800-
/O.CON.KARX.WS.W.0007.000000T0000Z-071212T0000Z/
FAYETTE-CLAYTON-GRANT-
INCLUDING THE CITIES OF...OELWEIN...PLATTEVILLE
357 AM CST TUE DEC 11 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

A WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN WILL CONTINUE MOVING
ACROSS THE AREA THROUGH 8 AM THIS MORNING. HIGHEST POTENTIAL FOR
ICE ACCUMULATIONS OF UP TO A TENTH OF AN INCH WILL BE ALONG AND
SOUTH OF A LINE FROM OELWEIN IOWA TO FENNIMORE WISCONSIN. THE
PRECIPITATION WILL LAST THROUGH THE MORNING...BEFORE CHANGING TO
ALL SNOW BY ABOUT NOON. TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES
WILL BE LIKELY ACROSS THE WARNED AREA...ALONG WITH ICE
ACCUMULATIONS OF ONE TENTH TO TWO TENTHS OF AN INCH.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IAZ010-011-018-019-WIZ053>055-111800-
/O.CON.KARX.WW.Y.0005.000000T0000Z-071212T0000Z/
WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-VERNON-CRAWFORD-RICHLAND-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER
357 AM CST TUE DEC 11 2007

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

SNOW IS EXPECTED TO CONTINUE SPREADING ACROSS THE AREA THROUGH
8 AM THIS MORNING AND CONTINUE THROUGH THE DAY. THE SNOW MAY BE
MIXED WITH SLEET AND FREEZING RAIN AT TIMES EARLY THIS MORNING.
TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES WILL BE LIKELY ACROSS
THE ADVISORY AREA. ANY ICE ACCUMULATIONS SHOULD BE LESS THAN ONE
TENTH OF AN INCH.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

WEATHER.GOV/LACROSSE

THOMPSON
000 
WWUS43 KARX 111250
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
650 AM CST TUE DEC 11 2007

...WINTRY WEATHER IMPACTS AREA THROUGH THIS AFTERNOON...

.AN AREA OF LOW PRESSURE WILL MOVE FROM THE SOUTHERN AND CENTRAL
PLAINS INTO THE SOUTHERN GREAT LAKES REGION BY LATE TODAY. THIS
SYSTEM WILL SPREAD A MIX OF SNOW...SLEET...AND FREEZING RAIN
ACROSS NORTHEAST IOWA INTO SOUTHWEST WISCONSIN. HEAVIEST
PRECIPITATION SHOULD OCCUR MAINLY ALONG AND SOUTH OF A LINE FROM
OELWEIN IOWA TO FENNIMORE WISCONSIN...WHERE 4 TO 7 INCHES OF SNOW
ACCUMULATION AND ONE TENTH TO TWO TENTHS OF AN INCH OF ICE
ACCUMULATION ARE EXPECTED. PRECIPITATION IS EXPECTED TO BECOME
ALL SNOW BY ABOUT NOON TODAY WHEN COLDER AIR IS PULLED INTO THE
SYSTEM.

IAZ029-030-WIZ061-112100-
/O.CON.KARX.WS.W.0007.000000T0000Z-071212T0000Z/
FAYETTE-CLAYTON-GRANT-
INCLUDING THE CITIES OF...OELWEIN...PLATTEVILLE
650 AM CST TUE DEC 11 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

SNOW IS EXPECTED TO CONTINUE ACROSS THE AREA THROUGH 9 AM THIS
MORNING...WITH AN INCREASE IN INTENSITY POSSIBLE ESPECIALLY AROUND
9 AM AND THEREAFTER. FREEZING RAIN AND SLEET COULD STILL OCCUR THROUGH
9 AM...WITH THE HIGHEST POTENTIAL FOR ICE AND SLEET ACCUMULATIONS
OF UP TO A TENTH OF AN INCH ALONG AND SOUTH OF A LINE FROM OELWEIN
IOWA TO PLATTEVILLE WISCONSIN. PRECIPITATION SHOULD CHANGE TO ALL
SNOW BY NOON. TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES WILL BE
LIKELY ACROSS THE WARNED AREA...ALONG WITH ICE ACCUMULATIONS OF
ONE TENTH TO TWO TENTHS OF AN INCH.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IAZ010-011-018-019-WIZ053>055-112100-
/O.CON.KARX.WW.Y.0005.000000T0000Z-071212T0000Z/
WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-VERNON-CRAWFORD-RICHLAND-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER
650 AM CST TUE DEC 11 2007

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

SNOW IS EXPECTED TO CONTINUE SPREADING ACROSS THE AREA THROUGH
9 AM THIS MORNING...WHILE THE POTENTIAL FOR SLEET AND FREEZING
RAIN HAS DIMINISHED CONSIDERABLY. SNOW ACCUMULATIONS OF AN INCH
OR TWO ARE POSSIBLE THROUGH 9 AM MAINLY ALONG AND SOUTH OF A LINE
FROM CHARLES CITY TO DECORAH IOWA...TO VIROQUA AND HILLSBORO
WISCONSIN. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES WILL BE
LIKELY ACROSS THE ADVISORY AREA TODAY.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

WEATHER.GOV/LACROSSE

THOMPSON
000 
WWUS43 KARX 111533
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
933 AM CST TUE DEC 11 2007

...MIXED PRECIPITATION NOW MAINLY SNOW ACROSS THE AREA...

.A WINTER STORM SYSTEM WAS MOVING ACROSS THE CENTRAL PLAINS THIS
MORNING...AND WAS SPREADING A MIXED BAG OF WINTRY WEATHER UP INTO
THE REGION. MUCH OF THE FREEZING RAIN AND SLEET IS NOW FALLING
SOUTH OF THE IMMEDIATE AREA...WITH COOLER AIR ALLOWING FOR MAINLY
SNOW NOW ACROSS NORTHEAST IOWA...WESTERN WISCONSIN...AND SOUTHEAST
MINNESOTA. THE HEAVIEST SNOWFALL THROUGH EARLY AFTERNOON LOOKS TO
BE SOUTH OF A LINE FROM OELWEIN IOWA TO FENNIMORE WISCONSIN...WHERE
TOTAL ACCUMULATION OF 4 TO 7 INCHES ARE STILL ANTICIPATED. 

IAZ029-030-WIZ061-112345-
/O.CON.KARX.WS.W.0007.000000T0000Z-071212T0000Z/
FAYETTE-CLAYTON-GRANT-
INCLUDING THE CITIES OF...OELWEIN...PLATTEVILLE
933 AM CST TUE DEC 11 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

SNOW WILL CONTINUE ACROSS THE AREA INTO THE AFTERNOON HOURS.
THROUGH NOON...SNOW...HEAVY AT TIMES WITH SNOWFALL RATES OF
1 TO 2 INCHES PER HOUR...WILL FALL ON AREAS FROM OELWEIN AND
STRAWBERRY POINT... TO ELKADER AND GUTTENBERG...OVER TO
LANCASTER...FENNIMORE...AND PLATTEVILLE. THERE MAY STILL BE
ISOLATED AREAS OF FREEZING DRIZZLE OR SLEET...BUT THE PRECIPITATION
IS EXPECTED TO BE PRIMARILY SNOW FOR THE REMAINDER OF THE DAY.
TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE EXPECTED ACROSS THE
WARNED AREA.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IAZ010-011-018-019-WIZ053>055-112345-
/O.CON.KARX.WW.Y.0005.000000T0000Z-071212T0000Z/
WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-VERNON-CRAWFORD-RICHLAND-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER
933 AM CST TUE DEC 11 2007

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

AREAS OF SNOW ARE EXPECTED TO CONTINUE ACROSS THE ADVISORY AREA
INTO THE AFTERNOON HOURS. THE THREAT FOR ANY FREEZING RAIN OR
SLEET LOOKS TO HAVE ENDED. ADDITIONAL SNOW ACCUMULATIONS OF AN
INCH OR TWO ARE POSSIBLE THROUGH EARLY AFTERNOON...ESPECIALLY
ALONG AND SOUTH OF A LINE FROM NEW HAMPTON AND DECORAH IOWA...
OVER TO VIROQUA AND HILLSBORO WISCONSIN. TOTAL SNOW ACCUMULATIONS
OF 2 TO 4 INCHES ARE EXPECTED ACROSS THE ADVISORY AREA.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

MW

WEATHER.GOV/LACROSSE
000 
WWUS43 KARX 111812
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1212 PM CST TUE DEC 11 2007

...PRECIPITATION EXPECTED TO TAPER OFF THIS AFTERNOON...

.THE CENTER OF THE LATEST WINTER STORM WAS NOW LOCATED NEAR SAINT
LOUIS...AND WAS MOVING NORTHEAST. THE LOCAL AREA REMAINS ON THE
NORTHERN FRINGE OF THIS STORM SYSTEM...WITH A MIXTURE OF SNOW...
FREEZING RAIN...AND SLEET FALLING TO THE NORTH OF THE STORM TRACK.
AS THE SYSTEM SLOWLY PULLS AWAY...EXPECT THE PRECIPITATION TO 
CHANGE TO ALL SNOW...AND THEN TAPER OFF DURING THE AFTERNOON HOURS.
SNOW IS ALL BUT ENDED FOR SOUTHEAST MINNESOTA AND WESTERN WEST
CENTRAL WISCONSIN AT MID-DAY...BUT SNOW AND MIXED PRECIPITATION
CONTINUES OVER PARTS OF NORTHEAST IOWA INTO SOUTHWEST AND CENTRAL
WISCONSIN. LATEST RADAR AND SATELLITE TRENDS INDICATE THAT THE
PRECIPITATION AREA IS SHIFTING EAST...AND IS DECREASING IN
COVERAGE AND INTENSITY. IF THIS TREND CONTINUES...THE WARNING AND
ADVISORY WILL LIKELY BE CANCELED EARLY. 


IAZ029-030-WIZ061-120000-
/O.CON.KARX.WS.W.0007.000000T0000Z-071212T0000Z/
FAYETTE-CLAYTON-GRANT-
INCLUDING THE CITIES OF...OELWEIN...PLATTEVILLE
1212 PM CST TUE DEC 11 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

SNOW WILL CONTINUE TO FALL ACROSS THE AREA THROUGH 2 OR 3 PM THIS
AFTERNOON...BEFORE TAPERING OFF AND ENDING. THE GREATEST CHANCE
FOR SNOW FOR THE REMAINDER OF THE DAY WILL BE SOUTH OF A LINE
FROM OELWEIN TO FENNIMORE...WHERE ANOTHER INCH OR TWO WILL BE
POSSIBLE. THERE MAY ALSO STILL BE SOME SLEET OR FREEZING RAIN
MIXED IN FOR A FEW AREAS...MAINLY SOUTH OF A LINE FROM GUTTENBERG
IOWA AND CASSVILLE WISCONSIN...TO LANCASTER AND LIVINGSTON
WISCONSIN.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IAZ010-011-018-019-WIZ053>055-120000-
/O.CON.KARX.WW.Y.0005.000000T0000Z-071212T0000Z/
WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-VERNON-CRAWFORD-RICHLAND-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER
1212 PM CST TUE DEC 11 2007

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

THE HEAVIEST PRECIPITATION NOW LOOKS TO HAVE ENDED ACROSS THE
ADVISORY AREA...WITH A FURTHER DECREASE IN PRECIPITATION COVERAGE
EXPECTED AS WE MOVE THROUGH THE AFTERNOON HORUS. THE GREATEST THREAT
FOR ADDITIONAL SNOW ACCUMULATION LOOKS TO BE SOUTH OF A LINE FROM
FREDERICKSBURG AND SAINT LUCAS IOWA...TO WAUKON...OVER TO SOLDIERS
GROVE AND HILLSBORO WISCONSIN. ANY ADDITIONAL ACCUMULATION WILL BE
LIGHT...LESS THAN AN INCH.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

MW

WEATHER.GOV/LACROSSE
000 
WWUS43 KARX 112016
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
216 PM CST TUE DEC 11 2007

...WINTER STORM MOVING AWAY FROM THE AREA...

.THE WINTER STORM SYSTEM WHICH BROUGHT THE WINTRY MIX OF
SNOW...SLEET...AND FREEZING RAIN...WAS MOVING EAST OUT OF THE
AREA. THE PRECIPITATION HAS NOW SHIFTED EAST OUT OF THE LOCAL
AREA...AND THEREFORE THE WINTER STORM WARNING AND WINTER WEATHER
ADVISORY HAVE BOTH BEEN CANCELLED. 

IAZ029-030-WIZ061-112130-
/O.CAN.KARX.WS.W.0007.000000T0000Z-071212T0000Z/
FAYETTE-CLAYTON-GRANT-
INCLUDING THE CITIES OF...OELWEIN...PLATTEVILLE
216 PM CST TUE DEC 11 2007

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE
WINTER STORM WARNING. 

THE PRECIPITATION HAS ALL SHIFTED EAST OF THE AREA...AND NO MORE
IS ANTICIPATED. THEREFORE...THE WINTER STORM WARNING HAS BEEN
CANCELLED. HOWEVER...SOME ROADS MAY REMAIN SNOW AND ICE COVERED
AND VERY SLIPPERY. USE CAUTION IF YOU MUST TRAVEL FOR THE
REMAINDER OF THE DAY. 

$$

IAZ010-011-018-019-WIZ053>055-112130-
/O.CAN.KARX.WW.Y.0005.000000T0000Z-071212T0000Z/
WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-VERNON-CRAWFORD-RICHLAND-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER
216 PM CST TUE DEC 11 2007

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

THE PRECIPITATION HAS ALL SHIFTED EAST OF THE AREA...AND NO MORE
IS ANTICIPATED. THEREFORE...THE WINTER WEATHER ADVISORY HAS BEEN
CANCELLED. HOWEVER...SOME ROADS MAY REMAIN SNOW AND ICE COVERED
AND VERY SLIPPERY. USE CAUTION IF YOU MUST TRAVEL FOR THE
REMAINDER OF THE DAY.

$$

MW

WEATHER.GOV/LACROSSE

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this winter storm warning went out at Dec 11, 1:00 AM CST, 25 minutes earlier.

Area forecast discussion, Dec 11, 1:00 AM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
100 AM CST TUE DEC 11 2007

.UPDATE...BASED ON LATEST RADAR TRENDS AND MODEL DATA WE HAVE
DECIDED TO UPGRADE SOUTHERN MOST SECTIONS OF THE FORECAST AREA TO
A WINTER STORM WARNING. ALSO...ANOTHER TIER OF COUNTIES WAS ADDED
NORTHWARD FOR WINTER WEATHER ADVISORIES. FURTHER DETAILS WILL BE
FORTHCOMING WITH ROUTINE FORECAST DISCUSSION.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR WIZ053-
     WIZ054-WIZ055.

     WINTER STORM WARNING UNTIL 6 PM CST THIS AFTERNOON FOR WIZ061.

MN...NONE.
IA...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR IAZ010-
     IAZ011-IAZ018-IAZ019.

     WINTER STORM WARNING UNTIL 6 PM CST THIS AFTERNOON FOR IAZ029-
     IAZ030.

&&

THOMPSON
Hazardous weather outlook, Dec 10, 4:08 PM CST, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
408 PM CST MON DEC 10 2007

MNZ079-WIZ017-029-032>034-111200-
BUFFALO-CLARK-JACKSON-TAYLOR-TREMPEALEAU-WABASHA-
408 PM CST MON DEC 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PART OF
SOUTHEAST MINNESOTA...AND PARTS OF SOUTHWEST WISCONSIN INTO
CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A DUSTING OF SNOW IS POSSIBLE TUESDAY AS LOW PRESSURE TRACKS
EASTWARD THROUGH ILLINOIS. THIS MAY PRODUCE SOME ISOLATED SLICK
SPOTS ON AREA ROADWAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ008-009-MNZ086>088-094>096-WIZ041>044-053-111200-
ADAMS-DODGE-FILLMORE-HOUSTON-HOWARD-JUNEAU-LA CROSSE-MITCHELL-MONROE-
MOWER-OLMSTED-VERNON-WINONA-
408 PM CST MON DEC 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PART OF NORTHEAST IOWA
AND PARTS OF SOUTHEAST MINNESOTA...INTO SOUTHWEST AND CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LESS THAN AN INCH OF SNOW IS POSSIBLE LATE TONIGHT THROUGH TUESDAY AS
LOW PRESSURE TRACKS EASTWARD THROUGH ILLINOIS. THIS MAY PRODUCE SOME
ISOLATED SLICK SPOTS ON AREA ROADWAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ010-011-018-019-WIZ054-055-111200-
ALLAMAKEE-CHICKASAW-CRAWFORD-FLOYD-RICHLAND-WINNESHIEK-
408 PM CST MON DEC 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA
INTO PARTS OF SOUTHWEST WISCONSIN.

.DAY ONE...TONIGHT

LOW PRESSURE WILL MOVE INTO THE CENTRAL PLAINS TONIGHT WITH LIGHT
SNOW LIKELY SPREADING INTO THE AREA LATE TONIGHT. SOME MINOR SNOW
ACCUMULATION OF LESS THAN A HALF INCH IS POSSIBLE BY DAYBREAK. THIS
MAY PRODUCE SOME SLICK SPOTS ON AREA ROADWAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN AREA OF LOW PRESSURE WILL CONTINUE TO MOVE EASTWARD ACROSS
ILLINOIS ON TUESDAY...CONTINUING TO SPREAD SOME LIGHT SNOW INTO THE
AREA. AREAS FROM CHARLES CITY AND LANSING IOWA THROUGH RICHLAND
CENTER WISCONSIN COULD SEE AN INCH OR TWO OF SNOW ACCUMULATION. THIS
MAY CONTINUE TO PRODUCE SOME SLICK SPOTS ON AREA ROADWAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...ANY SNOWFALL
ACCUMULATION REPORTS WOULD BE GREATLY APPRECIATED THROUGH TUESDAY.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ029-030-WIZ061-111200-
CLAYTON-FAYETTE-GRANT-
408 PM CST MON DEC 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF NORTHEAST IOWA
AND FAR SOUTHWEST WISCONSIN.

.DAY ONE...TONIGHT

LOW PRESSURE WILL MOVE INTO THE CENTRAL PLAINS TONIGHT WITH
PRECIPITATION SPREADING INTO THE AREA LATE TONIGHT. THERE WILL BE
ENOUGH WARM AIR ALOFT TO PRODUCE A WINTRY MIX OF SNOW...SLEET AND
POSSIBLY SOME FREEZING RAIN ACROSS FAR SOUTHERN FAYETTE COUNTY AND
ACROSS PORTIONS OF CLAYTON AND GRANT COUNTY. THE BEST CHANCES FRO
THE WINTRY MIX WILL BE ALONG AND SOUTH OF A LINE FROM STRAWBERRY
POINT IOWA TO FENNIMORE WISCONSIN. AS A RESULT...A WINTER WEATHER
ADVISORY IS IN EFFECT FROM 3 AM EARLY TUESDAY MORNING THROUGH 3 PM ON
TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LOW PRESSURE PRESSURE WILL CONTINUE TO TRACK ACROSS ILLINOIS ON
TUESDAY. THIS WILL CONTINUE TO PRODUCE A WINTERY MIX OF
PRECIPITATION DURING THE MORNING HOURS BEFORE CHANGING TO ALL SNOW
AROUND NOON. MINOR ICE ACCUMULATION ARE POSSIBLE THROUGH THE
MORNING HOURS ALONG WITH 2 TO 4 INCHES OF SNOW ACCUMULATION THROUGH
THE DAY. AGAIN...A WINTER WEATHER ADVISORY IS IN EFFECT FROM 3 AM
EARLY TUESDAY MORNING THROUGH 3 PM TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...ANY ICE AND SNOW
ACCUMULATIONS THROUGH TUESDAY WOULD BE GREATLY APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

DAS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 1:25 AM CSTWinter Weather AdvisoryARXAllamakee, Chickasaw, Floyd, Winneshiek13 hr

Nearby

Winter Storm Warnings in Iowa, 2007Winter Storm Warnings in Wisconsin, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.